Georgia, 2010Flash Flooding and Damaging Winds in Georgia, June 29, 2010
June 29, 2010 · NWS CHS · 4 events in 1 county or zone
Showers and thunderstorms developed during the evening hours as an inland moving sea breeze interacted with differential heating boundaries. A few multi-cell thunderstorms became strong with damaging winds and heavy rainfall as they entered an environment that had surface based CAPE values around 3000 j/kg and DCAPE values over 800 j/kg.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed during the evening hours as an inland moving sea breeze interacted with differential heating boundaries. A few multi-cell thunderstorms became strong with damaging winds and heavy rainfall as they entered an environment that had surface based CAPE values around 3000 j/kg and DCAPE values over 800 j/kg.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 29, 6:20 PM EST, 0 minutes earlier.
Area forecast discussion, Jun 29, 6:20 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
720 PM EDT TUE JUN 29 2010
.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PERSIST INTO WEDNESDAY. A COLD FRONT WILL
DROP SOUTH THROUGH THE REGION LATE WEDNESDAY INTO THURSDAY. HIGH
PRESSURE WILL THEN BUILD OVER THE REGION INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THROUGH EARLY EVENING...NUMEROUS TO WIDESPREAD THUNDERSTORMS WILL
FOCUS ACROSS FAR W/INLAND COUNTIES OF THE FORECAST AREA...WHERE
BOUNDARY COLLISIONS AND CELL MERGERS WILL PRODUCE STRONG
THUNDERSTORMS WITH GUSTY WINDS...TORRENTIAL RAINFALL AND FREQUENT
LIGHTNING. AN ISOLATED THUNDERSTORM OR TWO COULD BECOME SEVERE
WITH DAMAGING WET DOWNBURSTS AND EVEN QUARTER SIZE HAIL.
LOWERED POPS MOST OTHER LOCATIONS...BELOW 15 PERCENT WITH NO
MENTION OF PRECIPITATION ALONG THE COAST THROUGH THE EVENING.
WILL CONTINUE TO ASSESS INLAND CONVECTIVE TRENDS...AS OUTFLOW FROM
MULTICELL THUNDERSTORMS COULD PUSH S/SE INTO THE FORECAST AREA
AND COULD PRODUCE ANOTHER ROUND OF CONVECTION ACROSS N/INLAND
COUNTIES LATE EVENING INTO THE OVERNIGHT. HOWEVER...MOST AVAILABLE
GUIDANCE SUGGESTS THAT INLAND CONVECTION WILL DISSIPATE BEFORE
REACHING THE FORECAST AREA.
MAINTAINED SLIGHT CHANCE POPS OVERNIGHT ACROSS COASTAL/NORTHERN
COUNTIES AND COASTAL WATERS. WILL CONTINUE TO ASSESS THIS
POTENTIAL AND WILL ADJUST FORECAST AS AS NEEDED LATER THIS EVENING.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
MADE A FEW TWEAKS TO THE POP FORECAST THROUGH FRIDAY...BUT
MAINTAINED THE OVERALL TREND AS A COLD FRONT DROPS ACROSS THE CWA.
BY WEDNESDAY MORNING EXPECT THE FRONT TO BE POSITIONED ACROSS THE
UPSTATE...AND THE FRONT WILL SLOWLY PROGRESS TOWARD THE CWA
WEDNESDAY AFTERNOON. ABUNDANT MOISTURE WILL RESIDE AHEAD OF THE
FRONT WITH PWATS WELL ABOVE 2 INCHES THROUGH THURSDAY. THIS MOISTURE
AND ENERGY PROVIDED BY SHORTWAVE ACTIVITY AHEAD OF THE BOUNDARY
SUGGEST HIGH CONFIDENCE IN THUNDERSTORM COVERAGE AHEAD OF THE FRONT
WEDNESDAY AFTERNOON. THUS HAVE MAINTAIN LIKELY POPS WEDNESDAY WITH
POPS DECREASING AFTER SUNSET. DUE TO LOSS OF DAYTIME
HEATING...EXPECT THUNDERSTORM COVERAGE TO DECREASE. HOWEVER WILL
MAINTAIN CHANCE POPS THROUGH THURSDAY MORNING AS THE FRONT
PROPAGATES SOUTHWARD.
PRECIP COVERAGE REMAINS DIFFICULT TO PIN DOWN THURSDAY AS COVERAGE
AND POSITIONING OF PRECIP WILL DEPEND HEAVILY ON THE POSITIONING OF
THE COLD FRONT. THINK THE FRONT WILL RESIDE OVER THE SOUTHERN
PORTIONS OF THE CWA AND COASTAL WATERS...RESULTING IN THE HIGHEST
CHANCE OF POPS ACROSS THOSE AREAS. RAIN CHANCES WILL DIMINISH
THURSDAY NIGHT...BUT INCLUDED SOME CHANCE POPS ACROSS THE WATERS AS
MODELS INDICATE A SECONDARY LOW DEVELOPING ACROSS THE NORTHERN WATERS
AS THE FRONT PUSHES FURTHER OFFSHORE. MUCH DRIER AIR WILL FILTER IN
BEHIND THE FRONT THURSDAY NIGHT AND FRIDAY WITH MODEL SOUNDINGS
SHOWING PWATS DROP TO LESS THAN 1.5 INCHES.
HIGH PRESSURE WILL BUILD INTO THE REGION WITH THE CWA ON THE EASTERN
SIDE OF A HIGH PRESSURE RIDGE ON FRIDAY. WILL SEE A BIT OF A COOLING
TREND BEHIND THE FRONTAL PASSAGE ON THURSDAY AND FRIDAY WITH HIGH
TEMPERATURES IN THE MID TO UPPER 80S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH
BEHIND THE DESCENDING FRONT THROUGH THE WEEKEND. AS DEEP MOISTURE
REMAINS SOUTH OF THE FORECAST AREA...THE DRIER REGIME COULD
POTENTIALLY SUPPRESS RAIN CHANCES EARLY NEXT WEEK. AS A
RESULT...HAVE INDICATED NO MORE THAN SLIGHT CHANCE POPS DURING THE
LONG TERM PERIOD. LOWER DEWPOINTS AND COOLER NORTHEAST/EAST
SURFACE FLOW WILL KEEP HEAT INDICES BELOW 100 DEGREES AND MAINTAIN
TEMPERATURES CLOSER TO SEASONAL NORMALS.
&&
.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
THE POTENTIAL FOR THUNDERSTORMS HAS PASSED FOR THIS EVENING.
HOWEVER...WILL MONITOR THUNDERSTORMS WELL INLAND. OTHERWISE...VFR
CONDITIONS SHOULD PREVAIL.
EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE
IN NUMEROUS SHOWERS AND THUNDERSTORMS ON WEDNESDAY...WITH MVFR OR
LOWER CEILINGS POSSIBLE WEDNESDAY NIGHT AND THURSDAY AS A COLD
FRONT DROPS THROUGH THE AREA. VFR CONDITIONS ARE THEN EXPECTED TO
PREVAIL THROUGH THE WEEKEND.
&&
.MARINE...
ATLANTIC HIGH PRESSURE WILL MAINTAIN A SOUTH TO SOUTHWEST FLOW
ACROSS THE WATERS TONIGHT...WITH GENERAL VEERING OF THE WINDS AS
THE LANDMASS COOLS OVERNIGHT. ANOTHER NOCTURNAL SURGE IS EXPECTED
TONIGHT WITH WINDS REACHING AS HIGH AS 15-20 KT AT TIMES. SEAS WILL
RANGE 2-4 FT.
A COLD FRONT WILL APPROACH THE WATERS LATE WEDNESDAY AND THURSDAY.
WINDS WILL REMAIN GENERALLY 10 TO 15 KNOTS AT BEST WEDNESDAY AND
THURSDAY...BUT EXPECT WINDS TO INCREASE FRIDAY IN THE WAKE OF THE
FRONT. DEPENDING ON THE STRENGTH OF THE SURGE...SEAS COULD ALSO
BUILD TO NEAR SCA CRITERIA LATE FRIDAY. HIGH PRESSURE WILL BUILD IN
FROM THE WEST FRIDAY THROUGH SATURDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jun 29, 2:22 AM EST, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
322 AM EDT TUE JUN 29 2010
GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
300800-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
322 AM EDT TUE JUN 29 2010
...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO IMPACT MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS MAY
BECOME SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH. FREQUENT
CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL
COULD ALSO OCCUR.
PEOPLE ACROSS REGION SHOULD KEEP ABREAST OF THE LATEST WEATHER
CONDITIONS THROUGHOUT THE DAY IN CASE WARNINGS ARE ISSUED. THIS
CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR
LOCAL NEWS SOURCE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM.
GAZ117-119-139-141-SCZ048>051-300800-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
322 AM EDT TUE JUN 29 2010
...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...
...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK FOR RIP CURRENTS.
SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO IMPACT MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS MAY
BECOME SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH. FREQUENT
CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL
COULD ALSO OCCUR.
PEOPLE ACROSS REGION SHOULD KEEP ABREAST OF THE LATEST WEATHER
CONDITIONS THROUGHOUT THE DAY IN CASE WARNINGS ARE ISSUED. THIS
CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR
LOCAL NEWS SOURCE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM.
AMZ330-350-352-354-374-300800-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
322 AM EDT TUE JUN 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 29, 1:27 PM EST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
227 PM EDT TUE JUN 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG GLENNVILLE 31.94N 81.93W
06/27/2010 TATTNALL GA EMERGENCY MNGR
APPROXIMATELY 25 TREES WERE UPROOTED,AND POWER LINES WERE
DOWNED AROUND THE GLENNVILLE TO MENDES AREAS, IN THE
SOUTHEAST PORTION OF TATTNALL COUNTY.
&&
RFMSpecial weather statement, Jun 29, 2:06 PM EST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
306 PM EDT TUE JUN 29 2010
GAZ138>141-291945-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
306 PM EDT TUE JUN 29 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH AND LIBERTY
COUNTIES THROUGH 345 PM EDT...
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WARSAW...MOVING NORTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CRESCENT...EULONIA...HALFMOON LANDING...JONES...MIDWAY...PINE
HARBOR...RETREAT...RICEBORO...SHELLMAN BLUFF...SOUTH NEWPORT...
SUNBURY...TOWNSEND AND CROSSROADS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3153 8156 3161 8155 3170 8149 3172 8153
3188 8149 3182 8132 3180 8129 3179 8129
3179 8127 3175 8127 3175 8124 3148 8136
TIME...MOT...LOC 1907Z 195DEG 8KT 3160 8143Special weather statement, Jun 29, 4:26 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
526 PM EDT TUE JUN 29 2010
GAZ101-118-119-SCZ047-051-292215-
COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND CHATHAM-INLAND
JASPER-
526 PM EDT TUE JUN 29 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...CHATHAM
AND JASPER COUNTIES THROUGH 615 PM EDT...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CENTRAL JUNCTION...MOVING NORTH AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GARDEN CITY...I-16/I-95 INTERCHANGE...MEINHARD...MONTEITH...POOLER...
PORT WENTWORTH...SAVANNAH AIRPORT...SAVANNAH AND THUNDERBOLT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3201 8126 3229 8131 3229 8102 3208 8104
3208 8106 3207 8104 3201 8105
TIME...MOT...LOC 2126Z 178DEG 15KT 3210 8116Special weather statement, Jun 29, 4:34 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
534 PM EDT TUE JUN 29 2010
GAZ087-292200-
JENKINS-
534 PM EDT TUE JUN 29 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY
THROUGH 600 PM EDT...
AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MILLEN...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BUTTS...EMMALANE...MILLEN AND SCARBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3290 8185 3291 8177 3291 8176 3277 8182
3268 8187 3267 8207 3285 8212
TIME...MOT...LOC 2134Z 218DEG 9KT 3279 8194Special weather statement, Jun 29, 5:54 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
654 PM EDT TUE JUN 29 2010
GAZ087-292345-
JENKINS-
654 PM EDT TUE JUN 29 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY
THROUGH 745 PM EDT...
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HERNDON...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BUTTS...EMMALANE...HERNDON...MILLEN...PERKINS AND SCARBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
IF INSIDE A VEHICLE...YOU SHOULD BE SAFE FROM LIGHTNING STRIKES AS
LONG AS IT IS NOT A CONVERTIBLE AND YOU AVOID TOUCHING WINDOWS AND
ELECTRONIC DEVICES.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3287 8213 3292 8208 3292 8195 3295 8189
3295 8185 3293 8179 3291 8177 3268 8187
3271 8211 3282 8215
TIME...MOT...LOC 2254Z 267DEG 7KT 3281 8213Thunderstorm Wind, Jenkins
- When
- June 29, 6:20 PM EST to 6:21 PM EST
- Where
- Jenkins County, 1.16 mi W of Millen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 32.800, -81.950
Law enforcement reported trees and power lines down in Millen.
Thunderstorm Wind, Jenkins
- When
- June 29, 6:20 PM EST to 6:21 PM EST
- Where
- Jenkins County, 0.9 mi NW of Millen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.810, -81.940
A fire department reported a large oak tree fell onto a car and also blocked the intersection of North Masonic Street and East Winthrope Avenue.
Flash Flood, Jenkins
- When
- June 29, 6:55 PM EST to 9:00 PM EST
- Where
- Jenkins County, 3.37 mi N of Emmalane to 2.37 mi SSW of Millen
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.798, -81.988
Law enforcement reported sections of Cotton Avenue, North Masonic Street and Park Street in Millen closed due to high water.
Flash Flood, Jenkins
- When
- June 29, 6:55 PM EST to 8:00 PM EST
- Where
- Jenkins County, 1.81 mi W of Millen to 2.2 mi S of Millen
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.801, -81.961
The public reported seven inches of rainfall with widespread flooding on roadways in Millen.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 29, 20101 death · 1 injured · $13,000 · 1 in hail · 5 events
- Heat in Maryland, June 29, 20101 death · 1 event
- Rip Current in New York, June 29, 20101 death · 1 event
- Hail and Damaging Winds in South Carolina, June 29 to 30, 2010$169,000 · 60 kt wind · 26 events
- Flash Flood and Hail in North Carolina, June 29, 2010$100,000 · 1 in hail · 34 events
- Flash Flooding in Mississippi, June 29 to 30, 2010$65,000 · 3 events
- Hail and Damaging Winds in North Carolina, June 29, 2010$54,000 · 52 kt wind · 6 events
- Hail and Damaging Winds in South Carolina, June 29, 2010$27,000 · 52 kt wind · 9 events
- Hail and Damaging Winds in Montana, June 29 to 30, 20101.75 in hail · 26 events
- Flash Flood in Texas, June 29, 2010$25,000 · 1 event
- Damaging Winds in North Carolina, June 29, 2010$6,000 · 60 kt wind · 16 events
- Flash Flooding in Texas, June 29, 2010$17,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246735, 246737, 246732, 246741.